On Nov. 1, a press release stated that a product recall was issued by Perrigo, a pharmaceutical manufacturing company. This report, which may be of concern for Virginia parents indicated that some acetaminophen infant suspension liquid packages may have been released to some retailers without having the accurate dosage labeled on the syringes. Although no reports of injuries have been submitted, the company is taking precautionary measures in an effort to prevent injury.
The package description shows that the medicine bottles should be 160 mg/5ml. These packages should have a yellow or white syringe inside the box. However, if packages have the correct syringe with the accurate dosage labeling, consumers have been advised to disregard the recall warning.
Although it has not been confirmed yet, the report listed 16 stores which may have possibly sold or had the infant medicine in stock. Stores and distributors were instructed to discontinue the sale of this product and return it to the manufacturer. Consumers who did not have a syringe with the correct dosage information were given contact information to Perrigo. The product has not been identified as a dangerous product; however, consumers were directed to contact a physician if any illness occurred.
Consumers are periodically injured by products, which could lead to consumer death. Some product damage can cause injuries that will heal quickly. However, there are times when products can cause injuries that require lifetime medical care. A company that has distributed a defective product will often inform consumers about potential risk. However, when companies have not informed consumers through a product recall about potentially risky products or have used defective industrial equipment and injuries have occurred, consumers can contact a product liability lawyer to seek legal help regarding possible financial compensation for their injuries.
Source: FDA, “Perrigo Initiates Nationwide Voluntary Product Recall of Acetaminophen Infant Suspension Liquid, 160 mg/5 mL, Due to a Potential Defect with the Co-packaged Oral Syringe”, November 01, 2013